MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HUMERAL STEM 16 MM STEM DIAMETER; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. HUMERAL STEM 16 MM STEM DIAMETER; PROSTHESIS, EXTREMITIES
Catalog Number 00434901613
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Discomfort (2330)
Date of Event 08/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-01072.Device product code - phx.Concomitant medical devices: part# 00434904003; lot# 63319394; part# 00434901500; lot# unk; part# 00434904011; lot# unk; part# unk stem; lot# unk; part# unk screw; lot# unk; part# unk screw; lot# unk.Full establishment name - (b)(6).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: poly had disassociated from the tray.Axillary nerve was encased in scar tissue and being pulled with rom of the shoulder.Complete release of the axillary nerve was performed freeing up the nerve, completing axillary nerve decompression.Release of the subscapularis, capslotomy off the inferior glenoid neck.Removal of the glenosphere which was severely scratched.Subscapularis tendon transfer to greater turberosity.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: there is abnormal alignment with subluxation/dislocation of the reverse type left shoulder arthroplasty with slight proximal and lateral position of the humeral tray in relation to the glenosphere.No fracture is identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent an initial procedure approximately one (1) year and four (4) months ago.Subsequently, the patient was revised approximately one (1) month post-implantation due to pain and discomfort.During surgery, it was discovered that the poly had disassociated from the humeral tray and the glenosphere was severely scratched.Attempts have been made and no further information has been provided.

Brand Name
HUMERAL STEM 16 MM STEM DIAMETER
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11671403
Report Number0001822565-2021-01073
Device Sequence Number19682180
Product Code PHX
UDI-Device Identifier00889024269002
UDI-Public(01)00889024269002
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K130661
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00434901613
Device Lot Number64141291
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2020
Initial Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR